A member asked:

Allergic reaction our 8 year old daughter was placed on amoxicillin antibiotic by one of her doctors for 10 days for throat infection/fever. on or about the 10th day; she woke up with hives, left eye swollen shut, red marks through out her body. we took

11 doctors weighed in across 4 answers
Dr. Joseph Jeu answered

Specializes in Family Medicine

It is not uncommon for people to develope allergies toward the end of a course of antibiotics. Your story is fairly typical. Your daughter has had a pretty bad allergic reaction to penicillin and should never get penicillin or Amoxicillin ever again.

Answered Oct 3, 2016

5.3k views

Thank
Dr. Paul Carter answered

Specializes in

Hives with penicillin occurs in about 2% of people. If your daughter only had hives and no other symptoms, it could be allergy or it could be hives as a reaction to the infection. However, with the eye swelling, i lean more toward a true allergy. If a definitive answer is required, skin tests for penicillin and it's derivatives can be performed by an allergist.

Answered Oct 26, 2015

5k views

Thank
Dr. James Lin answered

Specializes in Urology

At doubting possible drug-related allergy, stop such drug, report the suspicion to the prescribing doctor, and go to be evaluated if the Rx for the intended illness is adequate.

Answered Oct 29, 2015

2.1k views

Thank
Dr. Amrita Dosanjh answered

Specializes in Pediatric Allergy and Asthma

In addition to a possible allergic reaction, I would also suggest ruling out an infection of the eye.

Answered Dec 16, 2015

1.8k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...